| Model Number |
SUTR ANCH,CRKSCRW |
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
12/15/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
Event or Problem Description
It was reported that during a reinsertion of the pectoralis major tendon surgery the threads of ar-1915snf-1 broke during suturing.Surgeon wanted to use corkscrew 3.5mm open needle anchors.One of the three anchors of this size placed broke during insertion between the body of the screw and the eyelet for passing the threads.With one other the two threads broke when tightening the knots.Then the surgeon took the corkscrew 5.5 with reinforced threads but at the first, the support screwdriver broke before the screw was completely inserted.Surgeon tried to screw it in despite of everything but without success and the two threads were very damaged.Only the metal core remained.Surgeon finished the surgery with removing it to drill at 4.5mm before inserting a new screwed anchor.In the end, there are four anchors in the patient´s humerus, two of them are unnecessary.
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-1915snf-1 drive assembly was received for investigation.Visual inspection identified that the corkscrew anchor had broken off of the distal tip of the drive assembly.The remainder of the broken anchor was visible within the inner diameter of the distal tip.Material analysis of the drive shaft was conducted and testing concluded that the device met all as-received specifications.As such, the observed condition of the returned drive assembly is consistent with prying/leveraging the device during insertion.No breakage was observed after inspecting the associated suture construct, as it remained intact within the drive assembly.